View Full Version : Muga Scan fell to 47
03-23-2008, 08:52 AM
I went for my Herceptin treatment Friday and found out that my Muga scan fell to 47. This was a shock because since I finished chemo I have gone back to my walking program. I also have added some other aerobic exercise.
At first the doctor said I would not have treatment, but then when he reread the guidelines he decided that I would have treatment and another in 3 weeks and then they would re-do the Muga to see if treatments would continue.
I just joined a gym 1 week ago - has exercise helped anyone fix Herceptin damage to their heart? Has anyone's Muga fallen below 50 only to come back up while still having treatment? Since I will be having 2 more treatments before the next Muga I can't help but wonder what hope I have in it reversing itself.
I have been on Herceptin since Spet. and every Muga scan has come back lower.
Has Herceptin caused permanent heart damage to anyone here?
Kim in DC
03-23-2008, 09:54 AM
You're doing the right thing by increasing your aerobic exercise. I started running and my muga shot up to 74 from low 60's! My onc says that herceptin damage is reversable. If your muga gets to low, you can come off, let it come back up and get back on. Hang in there!!!!
03-23-2008, 10:25 AM
Thanks Kim - it is good to know that exercise will help it. My muga only started out at 55 (probably because I used to smoke). It will be a challenge to try and bring it up, but I have always liked challenges.
03-23-2008, 05:44 PM
Hi, As someone who was pulled off of herceptin due to cardiomyopathy I would go see a cardiologist and get an echocardiogram. Usually a ten percent drop is enough to have herceptin halted. I am curious why your onc. wants to wait so long to check you again. Are you having any symptoms such as shortness of breath, fatigue or exercise intolerance? This is what I had and my MUGA was never below 60%. However because of the symptoms I was having, and after much complaining to my onc. I had a cardiac cath, and stress echo which depending on what measure you want to look at ranged between 35% to 50%; much lower than the MUGA. The MUGA does not show wall motion which can also be affected by herceptin. Plus if you were on an anthracylcine before herceptin you have a greater chance of heart damage. In most cases herceptin damage can be repaired with meds and carefull monitoring but I don't think you should wait and then have it become a real problem. With my "mild" heart damage I will most likely be on meds for a year and am at 25% of what I could aerobically do before bc. I wish my doctors had listended when I first started complaining to them. Perhaps it wouldn't have come to this. If I were you I wouldn't sit around waiting to see what may happen. Good luck. Jamie
03-23-2008, 08:17 PM
I had a Echo and a EKG in December, I have no symptoms of heart failure and so the oncologist is going according to the guidelines. The guidelines said that if it hasn't fallen at least 10 from the baseline and the patient is asymptomatic that they should give treatment twice more and retest. I was a little surprised because I thought they would take me off it for a couple of months and then retest.
I just joined a health club and I am having no trouble doing aerobic exercise.
Have they ever been able to restart you on Herceptin Paris? How long were you on it before they stopped it?
03-24-2008, 11:43 AM
Your story should reminds us that Herceptine is NOT a vitamine, but a medicine which can kill cancer cells.. We should all be aware of this, - specially if it concerns the heart. We need our heart don't we..:)
A friend of mine got a permanent heart damage because of Herceptin they should have stopped. Her MUGA was 22 when she finally got hospitalized!! It is a wonder she survived! But she is still with us, thank God!!
We are dealing with heavy drug here Ladies!!
I don't think you should exercise too hard when you are under treatment.
I myself has a short of breath when I'm doing aerobic or skiing, and I am afraid of pushing myself too hard. We all know that Herceptine can affect our heart. I see this time as a special period in my life, a period of exceptions.. When I finish in June,- I will push myself again - to gain a better breath.
But while I am in a cancer treatment period,- I will let my body rest just about enough.. (but not too much!!)
The Herceptine 's got to do what the Herceptine 's got to do...
Thursday I will have a ultra sound on my heart. And I think it is a little lower now. It feels that way, anyway. Scary!
I'm sorry if I scared you with my friends story, but we are not dealing with vitamine B.
03-24-2008, 03:03 PM
Norwegian - It is scary that they allowed your friends heart to go to 22. It is good to know that she survived it. I know that they are going to cut off my treatment if my muga in 6 weeks is below 50, If I start showing symptoms of heart trouble I will insist on not having my treatment until things are checked out. I can do aerobic exercise - the only time I find myself out of breath is when I am climbing stairs, and that started when I had my AC treatments. I will admit that I am uncomfortable with the idea of having another treatment when I know my muga was below 50.
vBulletin® v3.8.7, Copyright ©2000-2013, vBulletin Solutions, Inc.